Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 6, NWS Des Moines, IA

April 9, 20134 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 9, 2013, 5:44 PM CDT for 4 counties in Iowa. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2013, 5:44 PM CDT (22:44 UTC)
Expired
Apr 9, 2013, 6:30 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 5:46 PM CDTHAIL 13 W Humboldt, IAQUARTER SIZE HAIL ALONG HIGHWAY 3
Apr 9, 5:53 PM CDTHAIL 1Humboldt, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS53 KDMX 092244
SVRDMX
IAC081-091-109-197-092330-
/O.NEW.KDMX.SV.W.0006.130409T2244Z-130409T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
544 PM CDT TUE APR 9 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 630 PM CDT

* AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
HUMBOLDT...  AND MOVING NORTHEAST AT 45 MPH.  THIS WARNING REPLACES 
A SEVERE THUNDERSTORM WARNING PREVIOUSLY IN EFFECT.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED. SEVERAL REPORTS OF DIME SIZED HAIL NEAR 
HUMBOLDT. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  DAKOTA CITY...LIVERMORE...HARDY...LU VERNE...RENWICK...CORWITH AND
  KANAWHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4307 9394 4303 9367 4293 9370 4266 9431
      4275 9440
TIME...MOT...LOC 2243Z 231DEG 39KT 4274 9425

HAIL...1.00IN
WIND...<50MPH

$$
3 follow-up statements
223 
WWUS53 KDMX 092257
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT TUE APR 9 2013

IAC081-091-109-197-092330-
/O.CON.KDMX.SV.W.0006.000000T0000Z-130409T2330Z/
KOSSUTH IA-HUMBOLDT IA-HANCOCK IA-WRIGHT IA-
557 PM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WRIGHT...SOUTHWESTERN HANCOCK...NORTHEASTERN HUMBOLDT AND
SOUTHEASTERN KOSSUTH COUNTIES UNTIL 630 PM CDT...

AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF DAKOTA CITY...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL WAS REPORTED 
JUST WEST OF HUMBOLDT.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
HARDY...LU VERNE...RENWICK...CORWITH AND KANAWHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4275 9411 4276 9424 4282 9430 4307 9394
      4303 9367 4293 9370
TIME...MOT...LOC 2255Z 231DEG 39KT 4283 9411

HAIL...1.00IN
WIND...<50MPH

$$
402 
WWUS53 KDMX 092312
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
612 PM CDT TUE APR 9 2013

IAC091-109-197-092321-
/O.CAN.KDMX.SV.W.0006.000000T0000Z-130409T2330Z/
KOSSUTH IA-HUMBOLDT IA-WRIGHT IA-
612 PM CDT TUE APR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WRIGHT...
NORTHEASTERN HUMBOLDT AND SOUTHEASTERN KOSSUTH COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4291 9389 4293 9397 4304 9396 4307 9394
      4303 9367 4293 9370
TIME...MOT...LOC 2311Z 231DEG 39KT 4294 9393

$$

IAC081-092330-
/O.CON.KDMX.SV.W.0006.000000T0000Z-130409T2330Z/
HANCOCK IA-
612 PM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HANCOCK COUNTY UNTIL 630 PM CDT...

AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST 
OF BRITT...AND MOVING NORTHEAST AT 45 MPH. THE STORM WAS WEAKENING.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL WAS REPORTED 
JUST WEST OF HUMBOLDT AT 553 PM. 

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
CORWITH AND KANAWHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4291 9389 4293 9397 4304 9396 4307 9394
      4303 9367 4293 9370
TIME...MOT...LOC 2311Z 231DEG 39KT 4294 9393

HAIL...1.00IN
WIND...<50MPH

$$
111 
WWUS53 KDMX 092328
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT TUE APR 9 2013

IAC081-092338-
/O.EXP.KDMX.SV.W.0006.000000T0000Z-130409T2330Z/
HANCOCK IA-
628 PM CDT TUE APR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HANCOCK COUNTY
WILL EXPIRE AT 630 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM AS IT 
MOVES TOWARDS GARNER THROUGH 645 PM 

LAT...LON 4291 9389 4293 9397 4304 9396 4307 9394
      4303 9367 4293 9370
TIME...MOT...LOC 2328Z 231DEG 39KT 4306 9373

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:21 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 9, 4:21 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
421 PM CDT TUE APR 9 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 404 PM CDT TUE APR 9 2013

SFC LOW SITUATED OVER OKLAHOMA WITH AN INVERTED TROF AXIS EXTENDING
NORTHEASTWARD INTO SOUTH CENTRAL/SOUTHEASTERN IOWA. WEAK
BOUNDARY/COLD FRONT DROPPING SOUTHEAST ACROSS THE CWA...WITH LOW CIGS
AND LIGHT DRIZZLE/SHOWERS BEHIND IT. NEXT FEW WAVES OF ENERGY
LIFTING NORTHEASTWARD FROM THE BASE OF THE TROUGH LATE THIS
AFTERNOON INTO TONIGHT. FIRST ONE CURRENTLY RESPONSIBLE FOR AREA OF
THUNDERSTORMS ACROSS EASTERN NEBRASKA WHICH COULD CONTINUE TO
PROGRESS EASTWARD AND COULD REACH OUR WESTERN CWA BY EARLY EVENING.
OTHERWISE STRONGER PUSH OF ENERGY TO LIFT UP TOWARD THE CWA BY LATE
THIS EVENING INTO LATE TONIGHT...WITH ANOTHER ROUND
SHOWERS/THUNDERSTORMS EXPECTED TO SPREAD ACROSS THE CWA.
TEMPERATURES ACROSS THE NORTH ALREADY CLOSE TO FREEZING AND EXPECTED
TO DROP A FEW DEGREES OVERNIGHT. WARM LAYER ALOFT REMAINS...SO
INCREASINGLY LIKELY CHANCE FOR SOME RAIN CHANGING TO FREEZING RAIN
EXPECTED ACROSS NORTHERN CWA AFTER MIDNIGHT. THEREFORE WILL BE
ISSUING A WINTER STORM WARNING FOR NORTHERN CWA...WHERE SOME ICE
ACCRUAL IS POSSIBLE LATE TONIGHT COMBINED WITH ADDITIONAL WINTRY
PRECIPITATION LATER WEDNESDAY. FOR NOW...LOOKS LIKE ICE
ACCUMULATIONS OF AROUND A FEW HUNDREDTHS TO POSSIBLY AS MUCH AS A
TENTH OF AN INCH OF ICE IS POSSIBLE THROUGH SUNRISE.

.LONG TERM.../WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 404 PM CDT TUE APR 9 2013

CURRENT SYSTEM WILL REMAIN PROBLEMATIC THE NEXT SEVERAL DAYS.
COLDER AIR CONTINUES TO FILTER INTO THE FORECAST AREA WITH
TEMPERATURES IN THE MID 30S ALREADY OVER THE NORTHWEST WHILE MID
70S REMAIN OVER THE FAR SOUTH. BOUNDARY WILL CONTINUE TO SINK
SOUTH THROUGH THE PERIOD WITH MAINLY AT OR BELOW FREEZING
TEMPERATURES WEDNESDAY AND THURSDAY OVER THE NORTH. WARM NOSE
ALOFT REMAINS FOR A PERIOD WITH FREEZING RAIN POTENTIAL CONTINUING
OVER THE NORTH. CERTAINLY POTENTIAL OVER THE NORTHWEST FOR ONE
QUARTER INCH OR MORE ICE POSSIBLE THROUGH NOON WEDNESDAY.
PRECIPITATION WILL GRADUALLY TRANSITION TO SLEET OR SNOW AS THE
COLD DEPTH INCREASES AND STRENGHTENS BELOW THE WARM NOSE ACROSS
THAT REGION AND EVENTUALLY CHANGE TO ALL SNOW AS THE LAST
SIGNIFICANT WAVE MOVES THROUGH WEDNESDAY NIGHT AND THURSDAY. FOR
THIS REASON...WILL ISSUE A SMALL WINTER STORM WARNING ACROSS THE
FAR NORTHWEST FROM MIDNIGHT TONIGHT THROUGH NOON THURSDAY. 3 TO 6
INCHES OF SNOW IS POSSIBLE OVER THE WARNED AREA BY NOON THURSDAY.

FARTHER SOUTH...CURRENTLY DO NOT HAVE A BUFFER WINTER STORM WATCH
WHICH STILL MAY BE NEEDED. HOWEVER THERMAL PROFILES REMAIN WARM
ENOUGH THAT THE WINTRY PRECIPITATION SHOULD HOLD OFF UNTIL A
PERIOD OF CHANGE OVER TO SNOW MAINLY ALONG AND NORTHWEST OF A
WATERLOO TO DES MOINES TO ATLANTIC LINE. THE SYSTEM FINALLY SHIFTS
OUT OF THE AREA THURSDAY NIGHT INTO FRIDAY.

COOL ON FRIDAY THEN GRADUAL WARMING INTO THE WEEKEND. ANOTHER
SYSTEM WILL APPROACH FOR SATURDAY NIGHT AND SUNDAY WITH THE NEXT
CHANCE FOR PRECIPITATION. GENERALLY COOL AND BELOW NORMAL FOR
EARLY NEXT WEEK.

&&

.AVIATION...09/18Z
 ISSUED AT 1247 PM CDT TUE APR 9 2013

COMPLEX SCENARIO TODAY INTO WEDNESDAY...WITH INCREASING CHANCES
FOR PRECIPITATION ACROSS THE AREA. SOUTHERN TAF SITES COULD SEE
SOME CHANCE FOR SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON
INTO EARLY EVENING...WITH STEADY RAIN EXPECTED LATE TONIGHT INTO
WEDNESDAY. NORTHERN TAF SITES EXPECTING RAIN TO MOVE IN TOWARD
THIS EVENING AND THEN POSSIBLY MIXING WITH FZRA TOWARD SUNRISE
WEDNESDAY INTO WEDNESDAY MORNING. MVFR TRENDING TOWARD IFR VSBYS
POSSIBLE...WITH NORTHERN TAF SITES EXPECTED TO REMAIN IN MVFR/IFR
CIGS WITH POSSIBLE LIFR. SOUTHERN TAF SITES EXPECTED TO DROP TO
IFR/LIFR CIGS LATER THIS EVENING INTO TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 404 PM CDT TUE APR 9 2013

OBSERVED AND FORECAST RAINFALL ARE NOT EXPECTED TO RESULT IN
WIDESPREAD SIGNIFICANT FLOOD IMPACTS ACROSS CENTRAL IOWA FOR THE
NEXT FEW DAYS. THE THREAT OF FLOODING AND FLASH FLOODING IS NOT
PRESENTLY HIGH ENOUGH TO WARRANT A FLOOD WATCH. HIGHER PROBABILITIES
OF FLOODING EXIST TO THE EAST OF THE CWA...ACROSS THE DVN AND ARX
CWAS.

THE FLASH FLOOD THREAT IS MINIMAL OVER THE NEXT 24-48 HRS CENTRAL
AND NORTH. SOME SHORT-TERM LOCALIZED MINOR FLOODING...INCLUDING SOME
MINOR URBAN FLOODING...MAY OCCUR HOWEVER. COMPARISON OF PRESENT
GRIDDED FLASH FLOOD GUIDANCE TO WPC QPF ENSEMBLES YIELDS LOW
PROBABILITIES OF REACHING OR EXCEEDING FLASH FLOOD GUIDANCE ACROSS
THE NORTHWEST TWO THIRDS OF THE CWA. BEST CHANCE FOR FLASH
FLOODING IS OVER THE FAR EAST AND SOUTH AND WILL MATCH SURROUNDING
OFFICES WITH A WATCH ACROSS THOSE AREAS.

A SLIGHTLY ELEVATED FLASH FLOOD THREAT DOES EXIST IN OUR
CWA...HOWEVER...NORTH OF US HWY 18. SOME GROUND FROST STILL EXISTS
IN THAT AREA...SO RUNOFF MAY BE HIGHER THERE THAN ELSEWHERE FOR
SIMILAR AMOUNTS OF RAINFALL. STILL...THOUGH...THE FLOOD THREAT THERE
IS NOT HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH.

THE RIVER FLOOD THREAT IS GENERALLY LOW OVER THE NEXT 24-48 HRS.
BEST CHANCES FOR QPF ENSEMBLE HYDROGRAPHS SUGGEST THAT ONLY A
COUPLE RIVER FORECAST POINTS MAY APPROACH OR REACH FLOOD STAGE. A
FEW RIVER FORECAST POINTS MAY APPROACH OR EXCEED BANKFULL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY
AFTERNOON FOR APPANOOSE-BLACK HAWK-BREMER-BUTLER-DAVIS-DECATUR-
GRUNDY-LUCAS-MAHASKA-MONROE-POWESHIEK-RINGGOLD-TAMA-TAYLOR-
WAPELLO-WAYNE.

WINTER STORM WARNING FROM 1 AM WEDNESDAY TO 1 PM CDT THURSDAY
FOR EMMET-KOSSUTH-PALO ALTO-WINNEBAGO.

&&

SHORT TERM...BEERENDS
LONG TERM...DONAVON
AVIATION...BEERENDS
HYDROLOGY...ZOGG
Hazardous weather outlook, Apr 9, 4:45 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
445 PM CDT TUE APR 9 2013

IAZ007-016-017-023>026-033>037-044>049-057>061-070>074-081>083-
102145-
WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-
CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-
WARREN-MARION-ADAMS-UNION-CLARKE-
445 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE STORMS TONIGHT WITH THE PRIMARY
THREAT BEING HALF DOLLAR SIZED HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GRADUAL CHANGE OVER TO A WINTRY MIX OF PRECIPITATION IS POSSIBLE
WEDNESDAY THROUGH THURSDAY. MINOR ICING IS POSSIBLE NORTH OF
HIGHWAY 20 WEDNESDAY ALONG WITH SOME SNOW ACCUMULATIONS INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY...BUT OVERALL IS NOT LIKELY.

IAZ004>006-015-102145-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-
445 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THROUGH THURSDAY MORNING.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A LOCALIZED SEVERE STORM IS POSSIBLE WITH QUARTER SIZED HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING REMAINS IN EFFECT THROUGH THURSDAY MORNING
FOR A WINTRY MIX OF PRECIPITATION INCLUDING ICING AND SNOW ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY...BUT OVERALL IS NOT LIKELY.

IAZ027-028-038-039-050-062-075-084>086-092>097-102145-
BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
445 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND EAST CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE STORMS TONIGHT. THE PRIMARY
THREAT IS HALF DOLLAR SIZED HAIL.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH WEDNESDAY MORNING.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE LOCALLY HEAVY
RAINS. THE PROLONGED PRECIPITATION MAY PRODUCE A FEW INCHES OF
RAIN IN A FEW LOCATIONS BY LATE WEDNESDAY. ALTHOUGH FLOODING IS
NOT ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN
DITCHES IS POSSIBLE ALONG WITH LOCALIZED FLASH FLOODING.

BY WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT INTO THURSDAY
MORNING...ACCUMULATIONS OF SNOW OR FREEZING RAIN MAY OCCUR
LEADING TO HAZARDOUS TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, Apr 9, 12:43 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     HEAVY RAIN       JEFFERSON               42.02N 94.38W
04/09/2013  M1.53 INCH       GREENE             IA   CO-OP OBSERVER

0650 AM     HEAVY RAIN       BEACONSFIELD            40.81N 94.05W
04/09/2013  M2.68 INCH       RINGGOLD           IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BONDURANT               42.87N 94.29W
04/09/2013  M1.88 INCH       HUMBOLDT           IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       JEWELL                  42.31N 93.64W
04/09/2013  M1.02 INCH       HAMILTON           IA   CO-OP OBSERVER

0715 AM     HEAVY RAIN       INDIANOLA               41.36N 93.57W
04/09/2013  M1.33 INCH       WARREN             IA   CO-OP OBSERVER

0735 AM     HEAVY RAIN       GRUNDY CENTER           42.36N 92.77W
04/09/2013  M1.54 INCH       GRUNDY             IA   CO-OP OBSERVER

0750 AM     HEAVY RAIN       CONRAD                  42.22N 92.87W
04/09/2013  M1.97 INCH       GRUNDY             IA   CO-OP OBSERVER

0810 AM     HEAVY RAIN       GUTHRIE CENTER          41.68N 94.50W
04/09/2013  M1.35 INCH       GUTHRIE            IA   CO-OP OBSERVER

0830 AM     HEAVY RAIN       BROOKLYN                41.73N 92.44W
04/09/2013  M1.26 INCH       POWESHIEK          IA   CO-OP OBSERVER

0850 AM     HEAVY RAIN       2 ESE WEBSTER CITY AIRP 42.42N 93.84W
04/09/2013  E2.00 INCH       HAMILTON           IA   TRAINED SPOTTER

1100 AM     HEAVY RAIN       DENISON                 42.02N 95.35W
04/09/2013  M1.18 INCH       CRAWFORD           IA   CO-OP OBSERVER

            STORM TOTAL FOR EVENT.

1155 AM     HEAVY RAIN       EMMETSBURG              43.11N 94.68W
04/09/2013  M1.10 INCH       PALO ALTO          IA   CO-OP OBSERVER

&&

SKOW
Local storm report, Apr 9, 12:59 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1259 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     HAIL             3 E STRATFORD           42.27N 93.87W
04/09/2013  E1.00 INCH       HAMILTON           IA   PUBLIC

            HAIL THE SIZE OF A QUARTER TO HALF DOLLAR.

&&

SKOW
Local storm report, Apr 9, 3:07 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
307 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             2 SSW BEACONSFIELD      40.78N 94.07W
04/08/2013  E1.00 INCH       RINGGOLD           IA   PUBLIC

            DELAYED REPORT...HAIL STILL IN DITCHES THIS MORNING.
            SIDING HOUSES DAMAGED AND PLASTIC ON SHED DAMAGED.
            SCREENS ALSO TORN.

&&

BEERENDS
Special weather statement, Apr 9, 4:59 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT TUE APR 9 2013

IAZ023-033-034-092245-
CALHOUN-POCAHONTAS-SAC-
459 PM CDT TUE APR 9 2013

...THUNDERSTORMS WERE PRODUCING HAIL ACROSS PARTS OF SAC AND CALHOUN
COUNTIES...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SAC AND CALHOUN COUNTIES...MOVING
NORTHEAST AT 40 MPH.

THE STORMS SHOULD MOVE INTO POCAHONTAS...HUMBOLDT AND NORTHWEST
WEBSTER COUNTIES THROUGH 530 PM.

PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SAC CITY...           NEMAHA...             LYTTON...
  ROCKWELL CITY...      RINARD...             JOLLEY...
  FONDA...              VARINA...             SOMERS...
  POMEROY...            MANSON...             KNIERIM...
  PALMER...             POCAHONTAS...         LAURENS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JOHNSON
Local storm report, Apr 9, 5:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
526 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             4 SW PIONEER            42.61N 94.44W
04/09/2013  E0.75 INCH       WEBSTER            IA   TRAINED SPOTTER

            PENNY-SIZE HAIL COVERING GROUND

&&
Local storm report, Apr 9, 5:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
531 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             5 WSW HUMBOLDT          42.69N 94.30W
04/09/2013  E0.50 INCH       HUMBOLDT           IA   TRAINED SPOTTER

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:19 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union56 min
Apr 9, 7:56 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Webster34 min
Apr 9, 9:10 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy35 min
Apr 9, 9:33 AM CDTSevere Thunderstorm WarningDMXBremer27 min
Apr 9, 4:14 PM CDTFlash Flood WatchDMXAppanoose, Black Hawk, Bremer, Butler, Davis, Decatur and 10 more27 hr
Apr 9, 4:28 PM CDTWinter Storm WarningDMXEmmet, Kossuth, Palo Alto, Winnebago40 hr
Apr 9, 5:17 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas, Webster28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.